Carbamazepine is an important drug used in the management of seizures, trigeminal neuralgia, and chronic pain syndromes. It has been associated with a variety of adverse skin reactions including urticaria, lichenoid eruptions, erythroderma, erythema multiforme, Stevens-Johnson syndrome, and toxic epidermal necrolysis. A 39-year-old white male had been started on carbamazepine for intractable pain which resulted from a right foot crush injury. Approximately 3 months after the start of therapy, the patient had developed a generalized skin eruption following an entire day of sun exposure. Skin biopsies revealed an atypical lymphoid infiltrate in the dermis with collections of the atypical lymphocytes within spongiotic vesicles in the epidermis, suggestive of mycosis fungoides. The patient was treated with systemic prednisone. Subsequent biopsies failed to reveal atypical lymphocytes. Previous reports have described spongiotic eruptions with foci of atypical lymphocytes in contact dermatitis and in patients treated with phenytoin. To the best of our knowledge, this is the first reported case of a carbamazepine-induced eruption simulating mycosis fungoides histologically.
Carbamazepine-induced eruption histologically mimicking mycosis fungoides / S., Welykyj; Gradini, Roberto; J., Nakao; M., Massa. - In: JOURNAL OF CUTANEOUS PATHOLOGY. - ISSN 0303-6987. - STAMPA. - 17:2(1990), pp. 111-116.
Scheda prodotto non validato
Attenzione! I dati visualizzati non sono stati sottoposti a validazione da parte dell'ateneo
|Titolo:||Carbamazepine-induced eruption histologically mimicking mycosis fungoides|
|Data di pubblicazione:||1990|
|Citazione:||Carbamazepine-induced eruption histologically mimicking mycosis fungoides / S., Welykyj; Gradini, Roberto; J., Nakao; M., Massa. - In: JOURNAL OF CUTANEOUS PATHOLOGY. - ISSN 0303-6987. - STAMPA. - 17:2(1990), pp. 111-116.|
|Appartiene alla tipologia:||01a Articolo in rivista|